MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ETHICON; Stapler, Surgical

Ethicon Endo-Surgery, LLC. ETHICON; Stapler, Surgical
Catalog Number EC3D60S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a gastric bypass procedure, the patient experienced postoperative mesenteric bleeding and was transferred to the intensive care unit.The patient has remained in rehabilitation since 9/15.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/30/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? was buttress material used? was nuknit used as a hemostasis agent? if so, how was it being used? did the patient receive any preoperative chemotherapy or radiation? what is the lot/batch number? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What color reloads were used and what was the sequence of the firings? was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how was the post-op bleeding identified? how many days postoperative was the bleeding identified? what was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what treatment patient received postop? was rehab part of the treatment for the complications? what was the pre and postoperative anti-coagulant and pain management protocol? what is the current patient status? please provide timeline of events.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/05/2026.Additional information was requested, and the following was obtained: what were the indications for surgery? bariatric sleeve and hiatal hernia repair was buttress material used? yes slr was nuknit used as a hemostasis agent? if so, how was it being used? on stapler as a buttress did the patient receive any preoperative chemotherapy or radiation? no what is the lot/batch number? unknown were there any issues experienced with the device in the initial surgical procedure? no what healthcare professional fired the device and what is his/her experience with the device? yes did the healthcare professional wait 15 seconds after closing the device before firing? yes were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? no were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.No what color reloads were used and what was the sequence of the firings? 5 green, first 3 with nuknit then 2 with slr was a leak test performed? if so, what type and what was the result? yes no leak was the staple line visualized endoscopically during the initial surgical procedure? yes how was the post-op bleeding identified? pain, then ct scan how many days postoperative was the bleeding identified? 2-3 days unsure what was the total estimated blood loss (ml)? 5 ml was a transfusion required? yes 24 bags of blood given how was the bleeding addressed? open case and then to icu, then to rehab what was the pre and postoperative anti-coagulant and pain management protocol? unknown what is the current patient status? doing better out of hospital please provide timeline of events.Procedure date on (b)(6) (unsure of initial date) taken back to operating room on (b)(6) 2026 for an open procedure to get the blood loss under control, then transferred out to another hospital with icu and then rehab.

Brand Name
ETHICON
Common Device Name
Stapler, Surgical
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50947440
Report Number3005075853-2026-08123
Device Sequence Number15840883
Product Code GAG
UDI-Device Identifier10705036043522
UDI-Public10705036043522
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3D reloads; HAR1136; NUKNit; SLR
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown